Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 87, NWS Bismarck, ND

June 9, 2007Mountrail County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 9, 2007, 7:25 PM CDT for Mountrail County, North Dakota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2007, 7:25 PM CDT (00:25 UTC)
Expired
Jun 9, 2007, 8:00 PM CDT
In force
35 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County Mountrail County, ND

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 0.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
2284 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 100025
SVRBIS
NDC061-100100-
/O.NEW.KBIS.SV.W.0087.070610T0025Z-070610T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
725 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA...

* UNTIL 800 PM CDT

* AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR PALERMO...OR ABOUT 44 MILES WEST OF MINOT...
  AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLAISDELL AROUND 730 PM CDT...
  TAGUS AROUND 745 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...THIS STORM IS
PRODUCING FREQUENT LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING CAN
BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4849 10227 4831 10231 4819 10191 4847 10193

$$

HW
2 follow-up statements
000 
WWUS53 KBIS 100045
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
745 PM CDT SAT JUN 9 2007

NDC061-100100-
/O.CON.KBIS.SV.W.0087.000000T0000Z-070610T0100Z/
MOUNTRAIL ND-
745 PM CDT SAT JUN 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN MOUNTRAIL COUNTY...

AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR BLAISDELL...OR ABOUT 35 MILES WEST OF
MINOT...MOVING EAST AT 30 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE
A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

LAT...LON 4849 10227 4831 10231 4819 10191 4847 10193

$$

HW
000 
WWUS53 KBIS 100059
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
759 PM CDT SAT JUN 9 2007

NDC061-100109-
/O.EXP.KBIS.SV.W.0087.000000T0000Z-070610T0100Z/
MOUNTRAIL ND-
759 PM CDT SAT JUN 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOUNTRAIL COUNTY
EXPIRES AT 800 PM CDT...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.

LAT...LON 4849 10227 4831 10231 4819 10191 4847 10193

$$

HW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:08 PM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, Jun 9, 3:08 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
308 PM CDT SAT JUN 9 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...
MAIN FORECAST CONCERN IS THE THUNDERSTORM POTENTIAL...IN PARTICULAR
FROM SUNDAY AFTERNOON ON. SEVERE WEATHER IS POSSIBLE THROUGH TUESDAY
WITH THE POTENTIAL OF HEAVY RAIN AS WELL BY TUESDAY. HAVE RELIED ON
GFS AS WELL AS SREF GUIDANCE.

SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS MAINLY
NORTHERN PORTIONS OF THE CWA THIS AFTERNOON. THESE SHOULD DIMINISH
WITH SUNSET THIS EVENING...DO NOT EXPECT SEVERE WEATHER THIS EVENING
WITH LIMITED CAPE.

WITH SOUTHWEST FLOW DEVELOPING ALOFT AND INCREASING DEW POINTS IN
THE SOUTHEAST SURFACE FLOW...POTENTIAL FOR SIGNIFICANT CONVECTION
WILL INCREASE. GROUND IS MOIST AS WELL WHICH WILL AID IN LOW LEVEL
MOISTURE. WOULD EXPECT TO SEE 55 TO 60 DEGREE DEWPOINTS CENTRAL AND
EAST BY SUNDAY AFTERNOON. HOWEVER...FORCING MECHANISM FOR
THUNDERSTORM DEVELOPMENT NOT OBVIOUS FOR SUNDAY NIGHT...SO WILL
LEAVE LOW POPS FOR LATE SUNDAY AFTERNOON AND NIGHT.

THUNDERSTORM POTENTIAL CONTINUES TO INCREASE MONDAY. CAPE IN THE
MODELS PROBABLY OVERDONE DUE TO OVERLY WARM AND MOIST LOW LEVELS.
BUT...CAPE OF 2000-3000 J/KG LOOKS REASONABLE. EXPECT TO SEE
DEWPOINTS IN THE LOWER TO MIDDLE 60S BY MONDAY AFTERNOON. SLOW
MOVING SURFACE FRONTAL SYSTEM SHOULD PROVIDE THE FOCUS FOR
THUNDERSTORM DEVELOPMENT MONDAY NIGHT AND TUESDAY. WOULD EXPECT A
ROUND OF SEVERE WEATHER...AS WELL AS SOME LOCALLY HEAVY RAIN FROM A
VERY MOIST ATMOSPHERE. CURRENT HPC GUIDANCE HAS THE HEAVIEST RAIN
EAST OF OUR CWA...BUT TOO EARLY TO BE SURE. STORM AND SHOWER CHANCES
SHOULD BEGIN TO DECREASE FROM THE WEST TUESDAY NIGHT AS DRIER AIR
MOVES IN BEHIND THE FRONT.

RAISED MAX TEMPERATURES A COUPLE OF DEGREES FOR SUNDAY AND
MONDAY...BUT BELIEVE GUIDANCE VALUES TOO WARM WITH LOWER TO MIDDLE
90S. GIVEN INSTABILITY AND MOISTURE...WILL STICK WITH THE MID TO
UPPER 80S FOR NOW.

.LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT...
ECMWF PREFERRED BY HYDROLOGICAL PREDICTION CENTER TODAY. THE ECMWF
SHOWS AN UPPER LEVEL CLOSED LOW OVER WESTERN CANADA MOVING SHORTWAVE
ENERGY ACROSS THE ROCKIES AND INTO THE PLAINS ON WEDNESDAY. KEPT A
CHANCE OF PRECIP IN THE AREA WEDNESDAY. THIS FEATURE STAYS IN
WESTERN CANADA/NORTHWEST US THROUGH FRIDAY. KEPT SLIGHT CHANCES IN
THE WEST DURING THIS TIME PERIOD. BY FRIDAY NIGHT AND SATURDAY THIS
LOW MOVES EASTWARD ACROSS THE ROCKIES AND HAVE INCREASED PRECIP
CHANCES FRIDAY NIGHT THROUGH SATURDAY NIGHT.

TEMPERATURES OVERALL WILL BE IN THE 70S TO LOWER 80S WITH LOWS IN
THE 50S.

&&

.AVIATION...
...
SCATTERED CUMULUS FIELD HAS DEVELOPED ACROSS ND WITH ISOLATED
SHOWERS AND THUNDERSHOWERS. CELLS MOVING WEST TO EAST AROUND 20 MPH.
SOMEWHAT PREFERRED FORMATION IN AN EAST-WEST LINE FROM MCKENZIE
COUNTY/WATFORD CITY AREA ACROSS MCLEAN COUNTY TO WELL/FOSTER COUNTY
NEAR HARVEY. THIS COULD DEPICT A WEAK FRONTAL BOUNDARY ACROSS THE
STATE THIS AFTERNOON. THIS CONVECTION EXPECTED TO REMAIN THIS
EVENING BUT DISSIPATE BY 05Z. VFR CONDITIONS ALL ROUTES.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JF/JV
Hazardous weather outlook, Jun 9, 4:57 AM CDT, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
457 AM CDT SAT JUN 9 2007

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-101000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
457 AM CDT SAT JUN 9 2007 /357 AM MDT SAT JUN 9 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
THE GREATEST RISK IS IN CENTRAL NORTH DAKOTA BETWEEN 3 PM AND 10
PM CDT. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING
WINDS ARE POSSIBLE.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE JAMES RIVER AT LUDDEN
DAM AND THE MISSOURI RIVER NEAR WILLISTON. REFER TO THE LATEST
FLOOD STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CHANCE OF THUNDERSTORMS EXISTS FROM LATE SUNDAY AFTERNOON
THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE POSSIBLE FROM LATE SUNDAY
AFTERNOON THROUGH TUESDAY NIGHT. THE GREATEST THREAT OF SEVERE
WEATHER IS EXPECTED TO OCCUR MONDAY NIGHT AND AGAIN TUESDAY
AFTERNOON AND TUESDAY NIGHT.

RIVER FLOODING WILL CONTINUE FOR SEVERAL DAYS ALONG THE JAMES
RIVER AT LUDDEN DAM AND THE MISSOURI RIVER NEAR WILLISTON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON AN ISOLATED BASIS THIS
AFTERNOON AND EVENING. SPOTTERS SHOULD PREPARE FOR THE POSSIBILITY
OF SEVERAL ACTIVATIONS THE NEXT SEVERAL DAYS.

CJS/VJ

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.